Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 51, NWS Tallahassee, FL

May 11, 20118 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 11, 2011, 4:03 PM CDT for 8 counties in Florida. It took effect at May 12, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2011, 4:03 PM CDT (21:03 UTC)
In effect from
May 12, 2011, 1:00 PM CDT
Expired
May 12, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Wakulla County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 75 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-447 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-117 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WWUS82 KTAE 112103
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 PM EDT WED MAY 11 2011

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR LOW
HUMIDITY AND HIGH ERC VALUES FOR PORTIONS OF THE FLORIDA BIG BEND
AND PANHANDLE...

...A RED FLAG WARNING IS NOW IN EFFECT FOR THURSDAY AFTERNOON FOR
SIMILAR CONDITIONS FOR INLAND WAKULLA...LEON...GADSDEN...AND
JACKSON COUNTIES...

.DISCUSSION...HOT AND DRY CONDITIONS WILL PERSIST THROUGH THURSDAY
AFTERNOON...CAUSING RED FLAG CONDITIONS. 

FLZ009-010-013-026-120000-
/O.CAN.KTAE.FW.A.0042.110512T1800Z-110512T2300Z/
/O.CON.KTAE.FW.W.0050.000000T0000Z-110512T0000Z/
HOLMES-WASHINGTON-CALHOUN-LIBERTY-
503 PM EDT WED MAY 11 2011 /403 PM CDT WED MAY 11 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR FOR FIRE WEATHER ZONES 009... 010...013 AND
026... 

...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY FOR FIRE WEATHER
ZONES 009...010...013 AND 026...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ007-018-019-029-112215-
/O.CAN.KTAE.FW.A.0042.110512T1800Z-110512T2300Z/
INLAND WALTON-INLAND JEFFERSON-MADISON-LAFAYETTE-
503 PM EDT WED MAY 11 2011 /403 PM CDT WED MAY 11 2011/

...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY FOR FIRE WEATHER ZONES
007...018...019 AND 029...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

$$

FLZ011-016-017-122300-
/O.UPG.KTAE.FW.A.0042.110512T1800Z-110512T2300Z/
/O.NEW.KTAE.FW.W.0051.110512T1800Z-110512T2300Z/
/O.CON.KTAE.FW.W.0050.000000T0000Z-110512T0000Z/
JACKSON-GADSDEN-LEON-
503 PM EDT WED MAY 11 2011 /403 PM CDT WED MAY 11 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR FIRE WEATHER ZONES 011... 016 AND 017...

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM
EDT /6 PM CDT/ THURSDAY FOR FIRE WEATHER ZONES 011...016 AND
017...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT
/6 PM CDT/ THURSDAY. THE RELATIVE HUMIDITY WILL BE BELOW 35
PERCENT FOR AT LEAST 4 HOURS THURSDAY AFTERNOON...AND THE ERC VALUE
WILL BE ABOVE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ027-122300-
/O.NEW.KTAE.FW.W.0051.110512T1800Z-110512T2300Z/
/O.CON.KTAE.FW.W.0050.000000T0000Z-110512T0000Z/
INLAND WAKULLA-
503 PM EDT WED MAY 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR FIRE WEATHER ZONE 027...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY FOR
FIRE WEATHER ZONE 027...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY. THE 
RELATIVE HUMIDITY WILL BE BELOW 35 PERCENT FOR AT LEAST 4 HOURS
THURSDAY AFTERNOON...AND THE ERC VALUE WILL BE ABOVE 35.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ012-112-127-120000-
/O.CON.KTAE.FW.W.0050.000000T0000Z-110512T0000Z/
INLAND BAY-COASTAL BAY-COASTAL WAKULLA-
503 PM EDT WED MAY 11 2011 /403 PM CDT WED MAY 11 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR FIRE WEATHER ZONES 012... 112 AND 127...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FOURNIER
2 follow-up statements
242 
WWUS82 KTAE 120727
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 AM EDT THU MAY 12 2011

...THE RED FLAG WARNING HAS BEEN EXPANDED THIS AFTERNOON FOR LOW
HUMIDITY AND HIGH ERC VALUES FOR PORTIONS OF THE FLORIDA BIG BEND
AND PANHANDLE...

.DISCUSSION...HOT AND DRY CONDITIONS WILL PERSIST THROUGH
THIS AFTERNOON...CAUSING RED FLAG CONDITIONS FOR PORTIONS OF
NORTH FLORIDA. THE AIR MASS WILL BEGIN TO MOISTEN ON FRIDAY
PRECLUDING ANY RED FLAG WARNINGS.

FLZ009-010-012-013-026-122230-
/O.EXB.KTAE.FW.W.0051.110512T1800Z-110513T0000Z/
HOLMES-WASHINGTON-INLAND BAY-CALHOUN-LIBERTY-
327 AM EDT THU MAY 12 2011 /227 AM CDT THU MAY 12 2011/

...A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT
/6 PM CDT/ TODAY. THE RELATIVE HUMIDITY WILL BE BELOW 35 PERCENT
FOR AT LEAST 4 HOURS THIS AFTERNOON...AND THE ERC VALUE WILL BE
ABOVE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ011-016-017-027-122230-
/O.EXT.KTAE.FW.W.0051.110512T1800Z-110513T0000Z/
JACKSON-GADSDEN-LEON-INLAND WAKULLA-
327 AM EDT THU MAY 12 2011 /227 AM CDT THU MAY 12 2011/

...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING.

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 7 PM EDT
/6 PM CDT/ TODAY. THE RELATIVE HUMIDITY WILL BE BELOW 35 PERCENT
FOR AT LEAST 4 HOURS THIS AFTERNOON...AND THE ERC VALUE WILL BE
ABOVE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BLOCK
751 
WWUS82 KTAE 121928
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT THU MAY 12 2011

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR PORTIONS OF THE CENTRAL AND WESTERN FLORIDA BIG
BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT COMBINED WITH ERC VALUES ABOVE 35...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR INLAND PORTIONS OF THE FLORIDA BIG BEND
WEST TO JACKSON AND CALHOUN COUNTIES IN THE PANHANDLE DUE TO A
COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION
INDICES OVER 75...

.DISCUSSION...HOT AND DRY CONDITIONS WILL PERSIST THROUGH THIS
AFTERNOON...CAUSING RED FLAG CONDITIONS FOR PORTIONS OF NORTH
FLORIDA. THE AIR MASS WILL BEGIN TO MOISTEN ON FRIDAY. HOWEVER...
INCREASING TRANSPORT WINDS THROUGH A DEEP MIXING LAYER WILL
GENERATE HIGH DISPERSION INDICES...AND THIS WILL COMBINE WITH
RESIDUAL DRY AIR TO PRODUCE THE THREAT FOR RED FLAG CONDITIONS
ACROSS PARTS OF THE FLORIDA BIG BEND AND FAR EASTERN PANHANDLE.

FLZ011-013-016-017-026-027-131130-
/O.NEW.KTAE.FW.A.0043.110513T1800Z-110513T2300Z/
/O.CON.KTAE.FW.W.0051.000000T0000Z-110513T0000Z/
JACKSON-CALHOUN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA-
328 PM EDT THU MAY 12 2011 /228 PM CDT THU MAY 12 2011/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 35
PERCENT AND DISPERSION INDICES OVER 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ009-010-012-130000-
/O.CON.KTAE.FW.W.0051.000000T0000Z-110513T0000Z/
HOLMES-WASHINGTON-INLAND BAY-
228 PM CDT THU MAY 12 2011

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THE WARNING IS IN EFFECT DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT COMBINED WITH ERC VALUES ABOVE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ018-019-028-029-131130-
/O.NEW.KTAE.FW.A.0043.110513T1800Z-110513T2300Z/
INLAND JEFFERSON-MADISON-INLAND TAYLOR-LAFAYETTE-
328 PM EDT THU MAY 12 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH DUE TO A COMBINATION OF RELATIVE HUMIDITY BELOW 35
PERCENT AND DISPERSION INDICES OVER 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 1:56 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 11, 1:56 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT WED MAY 11 2011

.SYNOPSIS...THE HIGHLY AMPLIFIED LONG WAVE PATTERN PERSISTS ACROSS
THE CONUS THIS AFTERNOON. A DOUBLE BARREL UPPER LOW IS SPINNING OFF
THE NEW ENGLAND AND MID ATLANTIC COASTS. ANOTHER LOW IS LIFTING NE
ACROSS COLORADO. IN BETWEEN...A HIGH AMPLITUDE RIDGE AXIS EXTENDS
FROM THE CENTRAL GULF NWD TO ERN CANADA. SURFACE ANALYSIS SHOWS HIGH
PRESSURE CENTERED OVER THE NE GULF. A FRONT CONTINUES TO EXTEND FROM
LOW PRESSURE OVER THE UPPER MS VALLEY SEWD ACROSS THE CAROLINAS. LOW
PRESSURE IS CENTERED OVER SE COLORADO WITH A COLD FRONT EXTENDING
SWD FROM IT ACROSS W TX. CLOSER TO HOME...WE SEE A CU FIELD
DEVELOPING ACROSS OUR GA ZONES WITH MOSTLY CLEAR SKIES ELSEWHERE.
TEMPS ARE RISING THROUGH THE LOWER 90S AWAY FROM THE COAST. THE
HONEY PRAIRIE FIRE TO OUR E IS STILL GOING STRONG WITH A
FIRE-INDUCED THUNDERSTORM NOTED OVER THE SITE EARLIER THIS AFTERNOON.

&&

.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
THE UPPER LOW OVER COLORADO WILL MOVE OUT INTO THE CENTRAL PLAINS
TONIGHT AND THEN MOVE E TO WRN MO BY FRI AND THE MS RIVER BY 12Z
SAT. MODEL DIFFERENCES REMAIN WITH THE EVOLUTION OF THIS SYSTEM
AFTER FRI MORNING. THE NAM HAS A MORE SRN TRACK THAN THE GFS AND
EURO. THE ASSOCIATED SURFACE SYSTEM WILL BRING THE TX FRONT EWD TO
AL BY 12Z SAT AND THIS WILL GRADUALLY INCREASE MOISTURE AND RAIN
CHANCES ACROSS THE FORECAST AREA BEGINNING ON FRI. IN THE MEAN
TIME...THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF THE
UPPER RIDGE WITH ASSOCIATED HOT AND DRY WEATHER. WE ARE FORECASTING
ANOTHER ROUND OF FOG TONIGHT FOR THE FL PANHANDLE...MAINLY W OF TLH.
THU WILL BE ANOTHER HOT DAY. HOWEVER...WITH THE UPPER RIDGE
BEGINNING TO FLATTEN IN RESPONSE TO THE APPROACHING LOW...TEMPS MAY
A DEGREE OR TWO COOLER THAN TODAY. POPS WILL RETURN TO THE FORECAST
FOR FRI AND FRI NIGHT AND THE INCREASED MOISTURE WILL SHAVE A COUPLE
MORE DEGREES OFF OF MAX TEMPS (STILL LOWER 90S THOUGH). FRI WILL
FEATURE CHANCE POPS N AND W WITH SLIGHT CHANCE S AND E. FOR FRI
NIGHT...POPS INCREASE TO AROUND 40 FOR THE WRN ZONES CLOSER TO THE
FRONT WITH SLIGHT CHANCE POPS OVER S CENTRAL GA AND THE ERN FL BIG
BEND. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.LONG TERM...SAT THROUGH NEXT WED.
THE LARGE SCALE LONGWAVE PATTERN CONTINUES TO SHOW A FAIRLY BLOCKED
HIGHLY AMPLIFIED REGIME. PERIOD COMMENCES WITH TROUGHING ACROSS
EXTREME ERN PACIFIC/WEST COAST...RIDGING OVER INTERMOUNTAIN
STATES...TROUGHING EWD TO APPALACHIANS/WCNTRL GULF WITH LOW OVER
MO/OH VALLEYS...AND RIDGING OVER ERN SEABOARD INTO WRN ATLC. AT
SURFACE...1004MB LOW LWR MS VALLEY WITH COLD FRONT SSW THRU MS...
THEN WSW ACROSS SE LA...NRN GULF TO NEAR BROWNSVILLE TX. ALL
INDICATIONS ARE THAT MOISTURE WILL BE INCREASING AT ALL LEVELS
THROUGH MUCH OF THE EXTENDED PERIOD. THIS ALONG WILL INCREASING
INSTABILITY AND DAYTIME HEATING WILL BRING SOME CHANCE FOR SHOWERS
AND THUNDERSTORMS TO THE REGION AT LEAST INTO MONDAY. ALTHOUGH 00Z
EURO/GFS IN BETTER AGREEMENT THAN PREV RUNS...RUN TO RUN
INCONSISTENCY MEANS CONFIDENCE NOT VERY HIGH ESPECIALLY DAY 6/7.

DURING THE REST OF THE WEEKEND...NEUTRAL TO SLIGHTLY NEGATIVE TILTED
CNTRL CONUS TROUGH WILL MOVE EWD WHILE TENDING TO TRANSPORT WESTERLY
ENERGY SOUTHWARD WITH SEVERAL H5 VORT LOBES DROPPING DOWN BASE OF
THE UPPER LOW THAT WILL MOVE OVER THE GULF COAST THROUGH THE
WEEKEND. BY 00Z MON...EURO WITH AXIS FROM PENN SSW THRU H5 LOW OVER
NRN GA THEN SWD INTO NE GULF. CONVERSELY GFS WITH TWO LOWS. WEAKER
LOW OVER NRN GA AND STRONGER LOW OVER LWR MS VALLEY. LEADING LOW
OPENS UP AND MOVING EWD WITH DRIER AIR ON BACK SIDE MOVING INTO
LOCAL AREA. WITH EITHER MODEL...SURFACE HIGH PRESSURE WILL WEAKEN
AND MOVE EAST ALLOWING A COLD FRONT TO APPROACH FROM THE WEST. BY
12Z SUN... SURFACE LOW OVER KY WITH TRAILING COLD FRONT REACHING WRN
CWA. THE COMBINATION OF UPPER DYNAMICS INCREASING DEEP LAYER
MOISTURE AND THE COLD FRONT PLACE AREA IN FAVORABLE ENVIRONMENT FOR
SCT CONVECTION AND CANNOT RULE OUT STRONG TO POSSIBLY ISOLD SEVERE
STORMS.

AT 00Z MON...SURFACE LOW NEAR GA COAST WITH FRONT ACROSS CNTRL FA
AND SOME DRIER AIR FILTERING IN ITS WAKE. THEN...AS UPSTREAM MID
CONTINENT RIDGE AND DOWNSTREAM WRN ATLC RIDGES AMPLIFY (INCREASED
BLOCKING) AND REMAIN QUASI-STATIONARY...ERN TROUGH SHOWS LITTLE
MOVEMENT. ASSOCD EURO LOW SPINS SWD TO CNTRL AL/GA BORDER BY 00Z
TUES WITH SOUTHWEST FLOW AND INCREASING MOISTURE ACROSS THE EASTERN
GULF. CONVERSELY...GFS LEAD LOW ABSORBED BY SECOND LOW DROPPING SWD.

BY 18Z TUES..BOTH MODELS SHOW UPPER LOW ANCHORED NEAR APALACHICOLA
WITH GFS TIGHTER AND STRONGER. THEN AT 18Z TUES EURO LOW OPENS UP IN
VCNTY OF N FL THRU END OF PERIOD. CONVERSELY...GFS LOW RACES NEWD TO
NE SC COAST WITH DRIER AIR FILTERING INTO LCL AREA. AT SURFACE...
NEW EURO NO LONGER IMPLIES THAT UPPER LOW WILL DEVELOP SURFACE POST
FRONTAL TROUGH AND WAVE BY 00Z MON. BOTH MODELS NOW BRING SURFACE
LOW ACROSS SC COAST...DRAGGING COLD FRONT WELL S OF LOCAL AREA WITH
DRIER AIR FILTERING IN LOCALLY MON AFTN THRU WED.

AGAIN WITH LITTLE MODEL AGREEMENT...POPS AND TEMPS WILL BLEND.
FORECAST WILL SHOW MID-HIGH SCT POPS FRI NIGHT THRU MON...THEN
WDLY SCT MON NIGHT THRU WED. AHEAD OF FRONT...MIN TEMPS WILL BEGIN
FRI NIGHT AROUND 5 DEGREES ABOVE CLIMO (AVG INLAND MIN TEMPS AROUND
61 DEGREES) DROPPING TO CLIMO SAT NIGHT AND TO AROUND 5 DEGREES OR
LESS BELOW CLIMO SUN-TUES NIGHTS. UNDER AMPLE CLOUD COVER MOST OF
PERIOD...MAX TEMPS COMMENCE AROUND CLIMO ON SAT (AVG INLAND MAX
TEMPS AROUND 86 DEGREES) DROPPING TO AROUND 5 DEGREES BELOW CLIMO ON
SUN...5-10 DEGREES BELOW MON AND TUES BEFORE RISING TO 3-5 DEGREES
BELOW CLIMO ON WED.

&&

.MARINE...TONIGHT THROUGH MON.
WINDS AND SEAS WILL REMAIN LOW THROUGH FRI NIGHT. DAYTIME WINDS WILL
GENERALLY BE OUT OF THE SW...AND ENHANCED NEAR THE COAST BY THE
AFTERNOON SEA BREEZE. WINDS WILL THEN BACK TO WLY EACH NIGHT. WINDS
WILL BEGIN TO INCREASE OUT OF THE SW AHEAD OF THE FRONT ON SAT WITH
A SLIGHT WIND SHIFT TO W BEHIND THE COLD FRONT SAT NIGHT INTO SUN.
WINDS OVER THE WEEKEND ARE EXPECTED TO REACH EXERCISE CAUTION
LEVELS.

&&

.AVIATION...THROUGH 18Z THU.
ANOTHER MORNING WITH WIDESPREAD DENSE FOG ACROSS THE FLORIDA
PANHANDLE. THE ONLY SIGNIFICANTLY EFFECTED TERMINAL IS KECP WHERE
LIFR OR LOWER CIGS/VIS HAVE BEEN IN PLACE FOR MANY HOURS. NOW THAT
THE SUN IS UP...WE ARE SEEING THIS AREA OF FOG BEGIN TO SHRINK AND
EXPECT CONDITIONS TO BEGIN IMPROVING AROUND KECP BY MID MORNING. ALL
TERMINALS WILL ENJOY PREVAILING VFR CONDITIONS BY LATE MORNING AND
THROUGH THE REMAINDER OF THE DAYLIGHT HOURS. A PERSISTENCE FORECAST
IS THE WAY TO GO FOR TONIGHT WITH A SIMILAR SYNOPTIC SETUP. WILL
EXPECT THE MOST WIDESPREAD FOG AND RESTRICTIONS TO BE AROUND
KECP...BUT POTENTIALLY AS FAR NORTH AS KDHN AND KTLH.

&&

.FIRE WEATHER...THE VERY LOW RH VALUES SO FAR THIS AFTERNOON ARE
VERIFYING OUR RED FLAG WARNING...AND WE WOULD ADD OUR SOUTHEAST AL
COUNTIES TO THIS WARNING IF THERE WERE ANY WINDS TO SPEAK OF (BUT
THE RIDGE OVER THAT REGION HAS MADE THE WINDS VERY LIGHT). RED FLAG
CONDITIONS ARE POSSIBLE THURSDAY AFTER FOR PORTIONS OF OUR FL
ZONES...THOUGH WE MAY TRIM PORTIONS OF THE NORTH FL COUNTIES OUT OF
THE CURRENT WATCH LATER THIS AFTERNOON BASED ON THE LATEST ERC
VALUES. HIGH DISPERSION VALUES ARE POSSIBLE FRIDAY AS THE WINDS
INCREASE AHEAD OF A COLD FRONT...BUT THE RH VALUES WILL BE ON THE
RISE AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   61  93  64  91  66 /   0   0  10  20  30
PANAMA CITY   68  87  69  84  70 /   0   0  10  20  40
DOTHAN        65  94  67  89  67 /   0  10  10  30  40
ALBANY        66  94  66  91  65 /   0   0  10  30  30
VALDOSTA      64  94  65  92  65 /  10  10  10  20  20
CROSS CITY    64  92  65  90  66 /   0  10  10  10  20
APALACHICOLA  67  87  69  84  70 /   0   0  10  10  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

GA...NONE.

FL...RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ TODAY FOR THE
     FOLLOWING ZONES: CALHOUN...GADSDEN...HOLMES...INLAND
     JEFFERSON...INLAND WAKULLA...JACKSON...LEON...LIBERTY...
     WASHINGTON.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...
     HOLMES...INLAND JEFFERSON...INLAND WALTON...JACKSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...WASHINGTON.

GM...NONE.

&&

AVIATION/FIRE WX...FOURNIER
LONG TERM...BLOCK
REST OF DISCUSSION...WOOL
Hazardous weather outlook, May 11, 2:51 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EDT WED MAY 11 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-121100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
351 AM EDT WED MAY 11 2011 /251 AM CDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AFTER A VERY HOT AND DRY DAY ACROSS THE REGION ON TUESDAY WHERE
WHERE TALLAHASSEE (TLH) REACHED 95 DEGREES...VALDOSTA (VLD) HIT
97...AND MARIANNA (MAI) WAS NOT ONLY THE HOT SPOT FOR OUR REGION
BUT ALSO FOR THE ENTIRE STATE OF FLORIDA AS WELL WITH A BLAZING 98
DEGREES...YET ANOTHER DAY OF HIGH TEMPERATURES IN THE MID 90S IS
EXPECTED ONCE AGAIN TODAY. THE ONLY EXCEPTION WILL BE NEAR THE
IMMEDIATE COAST...WHERE THE AFTERNOON SEA BREEZE WILL KEEP HIGHS
RIGHT AROUND THE 90 DEGREE MARK. LOW TEMPERATURES TONIGHT WILL BE
IN THE MID TO UPPER 60S ONCE AGAIN AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AFTER ONE MORE VERY HOT AND INCREASINGLY HUMID DAY ON THURSDAY...
THE UPPER LEVEL RIDGE WHICH HAS BEEN PROTECTING THE EXTREME
SOUTHEASTERN U.S. FROM AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BEGIN TO BREAK DOWN. THIS WILL LIKELY RESULT IN
A PROLONGED PERIOD OF INCREASED RAIN CHANCES AND COOLER
TEMPERATURES FOR OUR REGION FOR AT LEAST THE END OF THE WEEK AND
UPCOMING WEEKEND...WHICH WILL HOPEFULLY BRING SOME MUCH NEEDED
RAINFALL TO OUR DROUGHT STRICKEN AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:41 AM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 4 more13 hr
May 11, 5:41 AM CDTDense Fog AdvisoryTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more2 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.